MAUDE Adverse Event Report: WELCH ALLYN, INC. WFR,CSM,NIBP,MASIMO,SURETEMP,PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN, INC. WFR,CSM,NIBP,MASIMO,SURETEMP,PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 74MT-B
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hillrom has received the device in the service centre and results of preliminary investigation have shown that the ac power adapter burned/charred.The device will be forwarded to the hillrom manufacturer for a thorough investigation.Hillrom will submit a final report with investigation conclusion as soon as the findings will be available.
 
Event or Problem Description
Customer reported the power supply of device caught fire and burnt.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
Preliminary investigation showed that the ac power adapter was burned/charred.Customer returned the power adapter but failed to provide the power cord which is the part of the device that the malfunction was alleged to have occurred.As the customer disposed of the power cord we are unable to complete the investigation and a root cause cannot be established.The connex spot monitors are intended to be used by clinicians and medically qualified personnel for monitoring of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), respiration rate, and body temperature in normal and axillary modes of neonatal, pediatric and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.This product is available for sale only upon the order of a physician or licensed health care professional.A root cause cannot be determined as the power cord was not returned but it is suspected that the customer was using a power cord that was not approved by hillrom which may have contributed to the burning of the adapter.Customer contacted and advised to stop using power cord.Based on this information no further action is required.
 
Event or Problem Description
Customer reported the power supply of device caught fire and burnt.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint#: (b)(4).

Brand Name
WFR,CSM,NIBP,MASIMO,SURETEMP,PLUGB
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street road
skaneateles falls NY 13153
Manufacturer Contact
frances coote
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key13059015
Report Number1316463-2021-00088
Device Sequence Number3902934
Product Code MWI
UDI-Device Identifier00732094209679
UDI-Public732094209679
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number74MT-B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown